Finger tips turned reddish blue, yikes, what is that?

Discussion in 'The Watercooler' started by recoveringenabler, Mar 27, 2013.

  1. recoveringenabler

    recoveringenabler Well-Known Member Staff Member

    Last night, sitting at dinner I felt an odd tingle in my wrist and then I glanced at my right hand and my middle finger and index finger tips are a rather bright reddish blue color with odd lines running through. It looked as if I had been playing with a leaky pen. I tried to wash it off, but it was underneath my skin. I checked on line and found this ailment called Raynaud's disease. It is characterized by white, red or blue fingertips. Coincidentally, a few days ago Hound Dog wrote something here about Raynaud's disease and having something to do with taking allergy medications long term. Well, I've been taking over the counter, 24 hour generic Claritin for many, many years. I also had carpal tunnel surgery about 10 years ago on that wrist.

    It lasted for hours, but did seem to slowly get better. This morning a couple of the lines are there, but it is quite faded, almost completely gone. I do have some other symptoms of Raynaud's, my hands and feet are cold often, but this is the first time this colored finger tip thing has occurred. Apparently there are two forms of this disease and one masks more serious conditions. Does anyone have any information about either finger tips turning reddish blue or of Raynaud's disease? It's a weird feeling to have your body suddenly do something strange....................if anyone has any information, I would appreciate your support. Thanks.
     
  2. Hound dog

    Hound dog Nana's are Beautiful

    Here is for Raynaud's syndrome :

    http://www.mayoclinic.com/health/raynauds-disease/DS00433

    There are some heart/circulatory conditions that can cause the same symptoms. Going to guess there are a couple of other conditions that could also have similar symptoms. If you're worried it might not just be a side effect of the OTC allergy medication, then it's time to visit fam doctor and have a good physical.

    I was more than a bit irked over no one having brought it to my attention that it is a long term effect of the OTC allergy medications. No, maybe not life threatening, but still would've been nice to know to watch out for it at least. sheesh
     
Loading...